Virginia, 2021Hail and Damaging Winds in Virginia, May 4, 2021
May 4, 2021 · NWS LWX · 44 events in 15 counties and zones
A cold front sparked scattered severe thunderstorms that produced mainly damaging straight-line wind gusts across much of Virginia into parts of Maryland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $127,000
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front sparked scattered severe thunderstorms that produced mainly damaging straight-line wind gusts across much of Virginia into parts of Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 4, 9:37 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, May 4, 9:37 AM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1037 AM EDT Tue May 4 2021
.SYNOPSIS...
Low pressure will pass just to the north of the region tonight.
High pressure east of the Carolinas will briefly build back into
the region early Tuesday. Another low pressure will pass north
of the area on Wednesday, dragging a cold front across the area.
High pressure will build in from Canada Thursday before another
low pressure crosses the region Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A few clusters of showers and embedded thunder will move into
our northwestern zones within the next hour or so. Lightning and
downpours will be the main threats. Additional showers and
strong to severe thunderstorms are expected to develop
throughout the afternoon and continue well into the evening. The
more widespread severe thunderstorms, producing damaging winds
and large hail, would be more likely along and east of the Blue
Ridge Mountains. Heavy downpours and an isolated tornado cannot
be ruled out with the biggest thunderstorms.
Temperatures have been registering about 4 to 6 degrees above
our forecast around mid-morning. We may be bumping our temps up
some to close to 90 degrees in many places east of the Blue
Ridge. Dewpoint temps in the middle to upper 60s are a good
indication of the moisture that will be fueling the convection.
The stronger storms should dissipate later this evening, but a
few showers may hang around overnight along with warm and humid
conditions for this time of year. Patchy fog is possible as
well.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Previous discussion...
A cold front will pass through the area Wednesday, and a few
showers are likely along with possible thunderstorms. There is a
threat for severe thunderstorms, especially during the mid-
morning into the afternoon near and east of Interstate 95.
Timing of the frontal passage will be important. If the frontal
passage is slower, then the threat for severe weather will
increase in area and probability. For now, most guidance has
trended with a slightly faster frontal passage (around midday)
which would keep the best chance for severe across the
southeastern portions of the CWA. Will continue to monitor.
High pressure will build toward the region late Wednesday before
settling overhead Thursday. Breezy conditions are expected
behind the frontal passage later Wednesday into Wednesday night,
and it will turn out much cooler as well. Temps may drop below
freezing near the Allegheny Highlands, so freeze headlines may
be warranted. Some frost is possible farther east if the winds
can decouple overnight. The best chance for that to occur will
be in the valleys west of the Blue Ridge Mountains.
An upper-level trough will dig overhead Thursday night, and a
few showers are possible late, especially across western areas.
Unseasonably chilly conditions are expected Thursday night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
An upper level trough over eastern North America on Fri will lift
out to the northeast Saturday with nearly zonal flow developing
early next week with a series of weak shortwave perturbations
expected to move across the Mid-Atlantic during the first half of
next week. At the surface, weak high pressure will be in place
Saturday with an area of low pressure fcst to move along the Mason-
Dixon line late Sunday. Scattered showers and a few non-severe
thunderstorms are possible Sunday afternoon before frontal zone
pushes south of the area late Sunday night. Frontal zone is expected
to push further south Monday as weak high pressure builds over
eastern Canada. An area of low pressure may impact the Mid-Atlantic
coast during the middle of next week increasing rain chances.
Overall, more seasonable temperatures are expected next week with
little risk of any severe wx.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
VFR conditions are expected for most areas until a round of
showers and thunderstorms develop later this afternoon. Some
thunderstorms may be severe, with damaging winds and large hail
possible.
A few showers are possible overnight, and low clouds/patchy fog
is possible as well. IFR conditions cannot be ruled out into
early Wednesday morning.
A cold front will pass through the area Wednesday and northwest
winds will increase behind the cold front later Wednesday into
Wednesday night. VFR conditions are expected Thursday and
Thursday night.
No sig weather Friday through early next week.
&&
.MARINE...
A south to southwest flow is expected through midday Wednesday.
An SCA is in effect for portions of the waters for another hour
or two, and again tonight due to southerly channeling.
A few thunderstorms may produce damaging wind gusts over the
waters late this afternoon and evening.
A cold front will pass through the waters Wednesday, some more
gusty thunderstorms are possible. Gusty northwest winds behind
the cold front are expected and gale-force winds cannot be ruled
out late Wednesday and Wednesday evening. High pressure will
build toward the waters Thursday and a trough will approach
Thursday night.
SCA conditions are likely Friday through early next week.
&&
.CLIMATE...
*Tuesday's record highs*
DCA: 93 (1928)
BWI: 91 (2018)
IAD: 90 (2018)
*Wednesday's record warm lows (1 AM-1 AM)*
DCA: 66 (1887)
BWI: 67 (1934)
IAD: 62 (2006)
&&
.EQUIPMENT...
There is a technical issue with the KLWX WSR-88D. The radar is
currently out of service. Technicians will be troubleshooting
the issue.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Gale Watch Wednesday evening for ANZ530>543.
Small Craft Advisory until noon EDT today for ANZ533-534-537-
543.
Small Craft Advisory from midnight tonight to 10 AM EDT
Wednesday for ANZ533-534-537-543.
&&
SYNOPSIS...BJL
NEAR TERM...BJL/KLW
SHORT TERM...BJL
LONG TERM...LFR
AVIATION...LFR/KLW
MARINE...LFR/KLW
CLIMATE...KLW
EQUIPMENT...KLWHazardous weather outlook, May 4, 1:04 PM EST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
204 PM EDT Tue May 4 2021
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-051815-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
204 PM EDT Tue May 4 2021
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...This Afternoon and Tonight
A Severe Thunderstorm Watch is in effect until 8pm this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is an isolated threat for severe thunderstorms Wednesday
afternoon with damaging wind and large hail being the primary
threats.
A Gale Watch is in effect for all the waters Wednesday evening.
.SPOTTER INFORMATION STATEMENT...
Spotters have been activated and are asked to report any damage or
large hail to the weather service office through typical means.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-051815-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
204 PM EDT Tue May 4 2021
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...This Afternoon and Tonight
A Severe Thunderstorm Watch is in effect until 8pm this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Areas of frost are possible overnight Wednesday, especially in
sheltered Valleys west of the Blue Ridge Mountains.
.SPOTTER INFORMATION STATEMENT...
Spotters have been activated and are asked to report any damage or
large hail to the weather service office through typical means.
MDZ001-501-502-VAZ503-504-WVZ501>506-051815-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
204 PM EDT Tue May 4 2021
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...This Afternoon and Tonight
A Severe Thunderstorm Watch is in effect until 8pm this evening
for all areas except for Allegheny and Garrett Counties in MD and
Mineral County in WV.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Freeze or frost is possible Wednesday and Thursday nights.
.SPOTTER INFORMATION STATEMENT...
Spotters have been activated and are asked to report any damage or
large hail to the weather service office through typical means.
In the hours before
Local storm report, May 4, 12:14 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
114 PM EDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG 2 SSE SHENANDOAH JUNCTI 39.33N 77.83W
05/03/2021 JEFFERSON WV PUBLIC
VINYL SIDING PEELED FROM HOME. BRICK PILLAR DAMAGED.
PART OF ROOF PEELED OFF NEAR INTERSECTION OF FLOWING
SPRINGS RD AND OLD COUNTRY CLUB RD.
&&
EVENT NUMBER LWX2103973
KLWLocal storm report, May 4, 12:25 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
125 PM EDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG WESTMINSTER 39.58N 77.01W
05/03/2021 CARROLL MD 911 CALL CENTER
TWO SMALL FARM SHEDS DESTROYED AND MOVED ACROSS A
FIELD. CALF INJURED FROM DEBRIS.
&&
EVENT NUMBER LWX2103974
CPBThunderstorm Wind, Augusta
- When
- May 4, 1:08 PM EST
- Where
- Augusta County, 1 mi WNW of Moffats Creek
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.008, -79.315
A tree blew down in the 400 block of Mount Hermon Road.
Thunderstorm Wind, Augusta
- When
- May 4, 1:20 PM EST
- Where
- Augusta County, 0.74 mi W of Arbor Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.101, -79.163
A tree blew down in the 200 block of Sugarloaf Road.
Thunderstorm Wind, Staunton (C)
- When
- May 4, 1:33 PM EST
- Where
- Staunton (C) County, 0.95 mi WNW of Staunton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.153, -79.087
A tree blew down in the 100 block of Lake Avenue.
Thunderstorm Wind, Shenandoah
- When
- May 4, 1:37 PM EST
- Where
- Shenandoah County, 0.92 mi SSE of Lantz Mills
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 38.819, -78.591
Five pine trees (one to two feet in diameter) were toppled and three were broken off near the top in the 500 block of VA-686 South Ox Road, all facing west to east.
Thunderstorm Wind, Augusta
- When
- May 4, 1:38 PM EST
- Where
- Augusta County, 2.06 mi WNW of Lofton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.957, -79.217
A tree blew down in the 800 block of VA-671 Spottswood Road.
Thunderstorm Wind, Rockingham
- When
- May 4, 1:43 PM EST
- Where
- Rockingham County, 0.48 mi S of Broadway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.613, -78.799
Multiple trees blew down in the Broadway area.
Hail, Augusta
- When
- May 4, 1:48 PM EST
- Where
- Augusta County, 0.02 mi NW of Greenville
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.000, -79.150
Ping pong ball size hail was reported in Greenville.
Thunderstorm Wind, Shenandoah
- When
- May 4, 1:49 PM EST
- Where
- Shenandoah County, 1.01 mi SSW of Quicksburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.667, -78.689
Numerous trees were blown down in the New Market area, including on VA-617 River Road near Neese Lane and on VA-736 Jiggardy Road near Manor Hill Lane.
Thunderstorm Wind, Shenandoah
- When
- May 4, 1:49 PM EST
- Where
- Shenandoah County, 1.7 mi NW of Edith Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.789, -78.519
A tree blew down on VA-675 Edinburg Gap Road.
Hail, Shenandoah
- When
- May 4, 1:49 PM EST
- Where
- Shenandoah County, 1.29 mi SE of Meems
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.705, -78.657
Quarter size hail was reported near Mount Jackson.
Thunderstorm Wind, Page
- When
- May 4, 1:57 PM EST
- Where
- Page County, 3.17 mi WNW of Leaksville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.640, -78.587
A large tree blew down on US-211 west of US-340.
Thunderstorm Wind, Page
- When
- May 4, 2:01 PM EST
- Where
- Page County, 0.3 mi N of Hamburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.674, -78.530
A tree blew down in the 1600 block of VA-615 Egypt Bend Road.
Thunderstorm Wind, Warren
- When
- May 4, 2:07 PM EST
- Where
- Warren County, 2.02 mi WSW of Cedarville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.965, -78.212
A tree blew down on Wines Lane near Kendrick Ford Road. A tree blew down in the 3000 block of VA-637 Guard Hill Road.
Thunderstorm Wind, Page
- When
- May 4, 2:10 PM EST
- Where
- Page County, 0.54 mi ESE of Luray Caverns Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.666, -78.491
A tree blew down on VA-647 Cave Hill Road near General Drive.
Hail, Page
- When
- May 4, 2:12 PM EST
- Where
- Page County, 1.17 mi NNW of Luray Caverns Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.686, -78.508
Quarter size hail was reported northwest of Luray.
Thunderstorm Wind, Augusta
- When
- May 4, 2:17 PM EST
- Where
- Augusta County, 1.16 mi SE of Lyndhurst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.018, -78.936
A tree blew down on Inch Run Lane.
Thunderstorm Wind, Warren
- When
- May 4, 2:20 PM EST
- Where
- Warren County, 0.62 mi N of Front Royal Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.959, -78.122
A tree blew down on the Morgan Ford Road low river bridge.
Thunderstorm Wind, Rappahannock
- When
- May 4, 2:27 PM EST
- Where
- Rappahannock County, 34.24 mi NNE of Nortonsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.657, -78.229
Multiple large tree limbs were snapped on Hopewell Lane.
Thunderstorm Wind, Nelson
- When
- May 4, 2:43 PM EST
- Where
- Nelson County, 0.01 mi W of Arrington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.680, -78.920
Two trees blew down on VA-665 Wilson Hill Road.
Thunderstorm Wind, Nelson
- When
- May 4, 2:44 PM EST
- Where
- Nelson County, 4.3 mi ESE of Montebello
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.853, -79.074
Multiple trees blew down along VA-56 Crabtree Falls Highway.
Thunderstorm Wind, Nelson
- When
- May 4, 2:49 PM EST
- Where
- Nelson County, 0.8 mi SSE of Lovingston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.759, -78.874
Multiple trees blew down on US-29 Thomas Nelson Highway in Lovingston.
Thunderstorm Wind, Nelson
- When
- May 4, 2:53 PM EST
- Where
- Nelson County, 1.42 mi SW of Stage Bridge
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 37.814, -78.796
Trees blew down near the intersection of VA-620 Starvale Lane and VA-831 Walnut Lane.
Thunderstorm Wind, Nelson
- When
- May 4, 2:53 PM EST
- Where
- Nelson County, 1.05 mi ENE of Allens Creek
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 37.575, -78.862
Several trees blew down near the intersection of Old Allen Creek Lane and US-60 Richmond Highway.
Thunderstorm Wind, Albemarle
- When
- May 4, 2:58 PM EST
- Where
- Albemarle County, 0.8 mi NW of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.038, -78.710
A tree blew down on I-64 near Mile Marker 108.
Thunderstorm Wind, Fauquier
- When
- May 4, 2:59 PM EST
- Where
- Fauquier County, 0.97 mi SW of Turnbull
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.668, -77.860
A tree blew down on VA-683 Turnbull Road near VA-802 Springs Road.
Thunderstorm Wind, Albemarle
- When
- May 4, 3:00 PM EST
- Where
- Albemarle County, 2.72 mi WNW of Esmont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.839, -78.668
A tree blew down on VA-630 Green Creek Road near Appleberry Farm Road.
Thunderstorm Wind, Albemarle
- When
- May 4, 3:06 PM EST
- Where
- Albemarle County, 1.81 mi SE of Keene
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.850, -78.549
Large tree limbs snapped on VA-20 Scottsville Road near Riding Club Road.
Thunderstorm Wind, Albemarle
- When
- May 4, 3:09 PM EST
- Where
- Albemarle County, 1.5 mi E of Covesville
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.878, -78.693
A 55-knot (63 MPH) wind gust was measured by a mesonet at Fan Mountain Observatory.
Thunderstorm Wind, Fauquier
- When
- May 4, 3:12 PM EST
- Where
- Fauquier County, 1.82 mi ENE of Auburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 38.714, -77.671
A pole and wires were down in the 4000 block of Ringwood Road.
Thunderstorm Wind, Albemarle
- When
- May 4, 3:14 PM EST
- Where
- Albemarle County, 2.07 mi N of Scottsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- 911 Call Center
- Coordinates
- 37.830, -78.497
An outbuilding partially collapsed when its roof was removed off of Lynnhaven Lane. Several trees were also blown down in the area, including in the 7100 block of VA-795 Blenheim Road.
Thunderstorm Wind, Fauquier
- When
- May 4, 3:17 PM EST
- Where
- Fauquier County, 0.93 mi NE of Midland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.611, -77.710
A tree blew down in the 5000 block of VA-28 Cattlett Road.
Thunderstorm Wind, Prince William
- When
- May 4, 3:20 PM EST
- Where
- Prince William County, 0.74 mi WSW of Nokesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.695, -77.592
A tree blew down on Farmview Road near VA-28 Nokesville Road.
Thunderstorm Wind, Fairfax
- When
- May 4, 3:30 PM EST
- Where
- Fairfax County, 0.76 mi N of Vale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 38.891, -77.348
A tree blew down blocking VA-665 Fox Mill Road near VA-672 Vale Road.
Thunderstorm Wind, Fairfax
- When
- May 4, 3:39 PM EST
- Where
- Fairfax County, 0.84 mi SW of Vienna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.891, -77.280
A large tree was uprooted at a residence causing roof, wall and siding damage to the corner of a house off Flint Hill Road.
Thunderstorm Wind, Fairfax
- When
- May 4, 3:44 PM EST
- Where
- Fairfax County, 0.72 mi NE of Ilda
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 38.837, -77.240
A tree blew down blocking the eastbound lanes of VA-236 Little River Turnpike near Shelley Lane.
Thunderstorm Wind, Orange
- When
- May 4, 3:58 PM EST
- Where
- Orange County, 0.31 mi ENE of Thornhill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.151, -77.975
Two large trees blew down on a trained spotter's property in Thornhill.
Thunderstorm Wind, Fairfax
- When
- May 4, 4:01 PM EST
- Where
- Fairfax County, 0.21 mi NW of Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.722, -77.082
A tree blew down in the 3200 block of Woodland Lane. A tree blew down in the 8600 block of Stockton Parkway. A tree blew down in the 8600 block of Fort Hunt Road.
Thunderstorm Wind, Spotsylvania
- When
- May 4, 4:05 PM EST
- Where
- Spotsylvania County, 0.82 mi NE of Gatewood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 38.089, -77.660
Multiple trees blew down blocking roadways in southern Spotsylvania County.
Thunderstorm Wind, Spotsylvania
- When
- May 4, 4:19 PM EST
- Where
- Spotsylvania County, 2.04 mi NNW of Lewiston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.098, -77.761
Several trees blew down near the intersection of VA-601 Lewiston Road and VA-665 Belfonte Road.
Thunderstorm Wind, King George
- When
- May 4, 4:39 PM EST
- Where
- King George County, 0.74 mi SE of Hop Yard Lndg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.241, -77.212
Fencing was damaged at a plantation along Ambassador Lane. A tree blew down in the 6000 block of Berry Plains Landing.
Thunderstorm Wind, King George
- When
- May 4, 4:41 PM EST
- Where
- King George County, 0.8 mi NW of Jersey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 38.207, -77.142
A large tree limb blew down in the 12000 block of VA-623 Jersey Road.
Thunderstorm Wind, King George
- When
- May 4, 4:43 PM EST
- Where
- King George County, 0.64 mi NE of Office Hall
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.237, -77.142
A tree blew down blocking the westbound lane near the intersection of VA-3 Kings Highway and VA-679 Canterbury Loop. A tree blew down in the 16000 block of VA-698 Nanzatico Lane. A tree blew down in the 10000 block of VA-610 Indiantown Road. A tree blew down in the 14300 block of Millbank Road. A tree and power line blew down in the 12400 block of Beaver Drive. A tree blew down near the intersection of VA-3 Kings Highway and VA-647 Big Timber Road/Shiloh Loop.
Thunderstorm Wind, King George
- When
- May 4, 4:44 PM EST
- Where
- King George County, 1.08 mi SW of Allnut
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.291, -77.116
A tree blew down in the 16000 block of US-301 James Madison Parkway. A tree blew down on Poplar Neck Road.
Thunderstorm Wind, King George
- When
- May 4, 4:45 PM EST
- Where
- King George County, 0.78 mi W of King George
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 38.272, -77.184
A large tree limb blew down across the road near the intersection of VA-610 Millbank Road and VA-690 St. Anthony's Road. A tree blew down near the intersection of VA-616 Washington Mill Road and VA-218 Windsor Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, May 4, 20211 death · $3.8 million · EF1 · 22 events
- Tornadoes and Flash Flooding in Mississippi, May 4, 2021$4.9 million · EF1 · 84 events
- Tornadoes and Flash Flood in Kentucky, May 4, 2021$1.2 million · EF2 · 15 events
- Damaging Winds in Virginia, May 4, 20212 injured · $349,000 · 77 kt wind · 46 events
- Tornadoes and Hail in Tennessee, May 4, 2021$431,000 · EF0 · 48 events
- Tornadoes and Damaging Winds in Louisiana, May 4, 2021$373,000 · EF1 · 21 events
- Damaging Winds in Georgia, May 4, 20211 injured · $102,000 · 61 kt wind · 39 events
- Tornado and Flash Flooding in Missouri, May 4, 2021$202,000 · EF1 · 6 events
- Flash Flooding and Flooding in Kentucky, May 4 to 10, 2021$150,000 · 5 events
- Tornado and Damaging Winds in Missouri, May 4, 2021$87,000 · EF0 · 10 events
- Flash Flooding in Pennsylvania, May 4 to 5, 2021$98,000 · 4 events
- Hail and Damaging Winds in North Carolina, May 4, 2021$62,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 947733, 947734, 947742, 948381, 947738, 947741, 947743, 947744, 947745, 947746, 947747, 947748, 947749, 947750, 947751, 947752, 947753, 947754, 947755, 947756, 947757, 947758, 947759, 947760, 947761, 947762, 947763, 947764, 947766, 947767, 947768, 947769, 947770, 947771, 947772, 947773, 947774, 947775, 947777, 947778, and more.